Alert archive / Georgia / River Flood Warnings in 2022

River Flood Warning 103, NWS Atlanta, GA

April 8, 2022Dooly County, Macon County, Sumter County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 8, 2022, 10:56 PM EDT for Dooly County, Macon County, Sumter County, Georgia. It took effect at Apr 9, 2022, 9:30 AM EDT. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Apr 8, 2022, 10:56 PM EDT (02:56 UTC)
In effect from
Apr 9, 2022, 9:30 AM EDT
Expired
Apr 9, 2022, 9:45 PM EDT
In force
12 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Dooly County, GA, Macon County, GA, Sumter County, GA

The radar

The Robins AFB radar (KJGX), 73 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint River at GA 26 near Montezuma (MNTG1). The gauge peaked at 20.08 ft at Apr 9, 2022, 2:00 PM EDT.

actionminormoderate1015202504/0904/1004/11
Action stage
11 ft
Minor stage
20 ft
Moderate stage
28 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02349605, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

479 
WGUS42 KFFC 090256
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1056 PM EDT Fri Apr 8 2022

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Flint River near Montezuma affecting Sumter, Dooly and Macon 
  Counties.

For the Flint River Basin...including Americus, Lovejoy, Lake 
Horton, Lake Kedron Tailrace, Lake Peachtree Tailrace, Woolsey, 
Sharpsburg, Peachtree City, Below Lake McIntosh, Senoia, Griffin, 
Orchard Hill, Flint River near Griffin, Thomaston, Molena, 
Carsonville Hwy. 19, Montezuma, Turkey Creek at Byromville...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&


GAC093-193-261-091500-
/O.NEW.KFFC.FL.W.0103.220409T1330Z-220411T1200Z/
/MNTG1.1.ER.220409T1330Z.220410T0600Z.220411T0600Z.NO/
1056 PM EDT Fri Apr 8 2022

...FLOOD WARNING IN EFFECT FROM SATURDAY MORNING TO MONDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Flint River near Montezuma.

* WHEN...From Saturday morning to Monday morning.

* IMPACTS...At 23 feet, Minor flooding continues in the woodlands 
  and extensive flood plain along the river upstream and downstream 
  from the gage on Georgia Highway 26. The access road to Georges 
  Boat Landing will be flooded at least 3 feet deep.

* ADDITIONAL DETAILS...
  - At 9:15 PM EDT Friday the stage was 17.6 feet.
  - Forecast...The river is expected to rise above flood stage
    late tomorrow morning to a crest of 21.8 feet early Sunday
    morning. It will then fall below flood stage early Monday
    morning.
  - Flood stage is 20 feet.


&&

LAT...LON 3253 8405 3257 8398 3229 8401 3204 8393
      3202 8400 3229 8408


$$
4 follow-up statements
270 
WGUS82 KFFC 090849
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
449 AM EDT Sat Apr 9 2022

...The Flood Warning continues for the following rivers in Georgia...

  Flint River near Montezuma affecting Sumter, Dooly and Macon 
  Counties.

For the Flint River Basin...including Americus, Lovejoy, Lake 
Horton, Lake Kedron Tailrace, Lake Peachtree Tailrace, Woolsey, 
Sharpsburg, Peachtree City, Below Lake McIntosh, Senoia, Griffin, 
Orchard Hill, Flint River near Griffin, Thomaston, Molena, 
Carsonville Hwy. 19, Montezuma, Turkey Creek at Byromville...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC093-193-261-092100-
/O.CON.KFFC.FL.W.0103.220409T1330Z-220411T1200Z/
/MNTG1.1.ER.220409T1330Z.220410T0600Z.220411T0600Z.NO/
449 AM EDT Sat Apr 9 2022

...FLOOD WARNING REMAINS IN EFFECT FROM THIS MORNING TO MONDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Flint River near Montezuma.

* WHEN...From this morning to Monday morning.

* IMPACTS...At 23 feet, Minor flooding continues in the woodlands 
  and extensive flood plain along the river upstream and downstream 
  from the gage on Georgia Highway 26. The access road to Georges 
  Boat Landing will be flooded at least 3 feet deep.

* ADDITIONAL DETAILS...
  - At 4:15 AM EDT Saturday the stage was 19.4 feet.
  - Forecast...The river is expected to rise above flood stage
    late this morning to a crest of 21.8 feet just after midnight
    tonight. It will then fall below flood stage early Monday
    morning.
  - Flood stage is 20 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3253 8405 3257 8398 3229 8401 3204 8393
      3202 8400 3229 8408


$$
587 
WGUS82 KFFC 091533
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1133 AM EDT Sat Apr 9 2022

...The Flood Warning continues for the following rivers in Georgia...

  Flint River near Montezuma affecting Sumter, Dooly and Macon 
  Counties.

For the Flint River Basin...including Americus, Lovejoy, Lake 
Horton, Lake Kedron Tailrace, Lake Peachtree Tailrace, Woolsey, 
Sharpsburg, Peachtree City, Below Lake McIntosh, Senoia, Griffin, 
Orchard Hill, Flint River near Griffin, Thomaston, Molena, 
Carsonville Hwy. 19, Montezuma, Turkey Creek at Byromville...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&


GAC093-193-261-100345-
/O.EXT.KFFC.FL.W.0103.000000T0000Z-220410T2024Z/
/MNTG1.1.ER.220409T1429Z.220410T0000Z.220410T1424Z.NO/
1133 AM EDT Sat Apr 9 2022

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...

* WHAT...Minor flooding is forecast and will continue.

* WHERE...Flint River near Montezuma.

* WHEN...Until tomorrow afternoon.

* IMPACTS...At 20 feet, Flood Stage is reached. Minor flooding 
  begins in the woodlands and extensive flood plain along the river 
  upstream and downstream from the gage on Georgia Highway 26. The 
  access road to Georges Boat Landing is flooded.

* ADDITIONAL DETAILS...
  - At 10:15 AM EDT Saturday the stage was 20 feet and rising.
  - Forecast...The river is expected to rise to a crest of 20.8
    feet this evening. It will then fall below flood stage late
    tomorrow morning.
  - Flood stage is 20 feet.


&&

LAT...LON 3253 8405 3257 8398 3229 8401 3204 8393
      3202 8400 3229 8408


$$
978 
WGUS82 KFFC 100106
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
906 PM EDT Sat Apr 9 2022

...The Flood Warning continues for the following rivers in Georgia...

  Flint River near Montezuma affecting Sumter, Dooly and Macon 
  Counties.

For the Flint River Basin...including Montezuma...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC093-193-261-101315-
/O.CON.KFFC.FL.W.0103.000000T0000Z-220410T2024Z/
/MNTG1.1.ER.220409T1429Z.220410T0600Z.220410T1424Z.NO/
906 PM EDT Sat Apr 9 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Flint River near Montezuma.

* WHEN...Until tomorrow afternoon.

* IMPACTS...At 20 feet, Flood Stage is reached. Minor flooding 
  begins in the woodlands and extensive flood plain along the river 
  upstream and downstream from the gage on Georgia Highway 26. The 
  access road to Georges Boat Landing is flooded.

* ADDITIONAL DETAILS...
  - At 8:15 PM EDT Saturday the stage was 20 feet.
  - Forecast...The river is expected to rise to a crest of 20.6
    feet just after midnight tonight. It will then fall below
    flood stage late tomorrow morning.
  - Flood stage is 20 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3253 8405 3257 8398 3229 8401 3204 8393
      3202 8400 3229 8408


$$
451 
WGUS82 KFFC 100145
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
945 PM EDT Sat Apr 9 2022

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Flint River near Montezuma affecting Sumter, Dooly and Macon 
  Counties.

GAC093-193-261-100245-
/O.CAN.KFFC.FL.W.0103.000000T0000Z-220410T0145Z/
/MNTG1.1.ER.220409T1429Z.220409T1945Z.220409T2220Z.NO/
945 PM EDT Sat Apr 9 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Flint River near Montezuma.

* ADDITIONAL DETAILS...
  - At 9:15 PM EDT Saturday the stage was 19.9 feet.
  - Forecast...The river is expected to fall to 10.9 feet
    Thursday evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3253 8405 3257 8398 3229 8401 3204 8393
      3202 8400 3229 8408


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 8, 7:54 PM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, Apr 8, 7:54 PM EDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
754 PM EDT Fri Apr 8 2022

...Updated for 00Z Aviation Discussion...

.PREV DISCUSSION... /Issued 330 PM EDT Fri Apr 8 2022/

SHORT TERM /Tonight through Saturday Night/...

Below normal temperatures will continue to be the main story through
the short term forecast period. The forecast area will remain
situated within the deep trough over the eastern U.S. through
Saturday. Embedded shortwaves dropping through the base of the
trough will bring an increase in cloud cover and isolated to
scattered showers across portions of north Georgia (primarily the
mountain counties). The first disturbance is already bringing
increased clouds and isolated to scattered showers across north
Georgia this afternoon. Temperatures aloft are sufficiently cold to
support a couple of reports of sleet in the north Georgia mountains,
though obviously no impacts will occur with temperatures in the 40s
and 50s. QPF will be very light, amounting to only a few hundredths
of an inch at most.

This initial disturbance will push eastward this evening with
showers ending after 00Z and cloud cover scattering out a bit.
Temperatures overnight will be around 10-12 degrees below normal
with widespread lows in the 30s expected by Saturday morning. A
Freeze Warning has been issued for the northeast mountain counties
where temperatures are likely to dip near or just below freezing.
Across the remainder of north Georgia, low temperatures in the mid-
30s are forecast. While conditions are not ideal for widespread
frost formation given elevated wind speeds, a Frost Advisory has
been issued for the remainder of north Georgia due to the high
degree of sensitive vegetation that has already emerged at this
point in the Spring season.

On Saturday, a followup upper disturbance will push across the area
the first half of the day, bringing additional widespread cloud
cover and breezy conditions, though any showers should remain
relegated to far northeast Georgia. Clouds should begin clearing
during Saturday afternoon as the disturbance exits. Another cold
night is expected Saturday night into Sunday morning with additional
frost/freeze products likely.

Otherwise, additional fire danger conditions are possible on
Saturday. Despite min RH values remaining above critical thresholds,
wind speeds and gusts will remain elevated amid continued dry
fuels.

RW

LONG TERM /Sunday through Friday/...

Brief shortwave ridging aloft on Sunday will give way to zonal flow
early in the week. The mid level flow should turn more southwest by
the middle of the week as a southern stream shortwave digs across
Mexico and moves into the northern GOMEX. The southern stream energy
should move across the CWA Wednesday night into early Thursday.

At the surface, high pressure situated across the northern GOMEX
will move east across Florida and into the western Atlantic Sunday
night into Monday. Moisture will begin to increase ahead of a cold
front Tuesday into early Wednesday, but the deepest moisture should
stay west of the CWA during this time. The cold front looks to cross
the Mississippi River later Wednesday and and should move across the
CWA on Thursday. High pressure will build in on Friday.

Temperatures begin to moderate on Sunday to near normal values. Max
temperatures of 5 to 10 degrees above normal are likely just ahead
of the frontal boundary. Min temps 10 to 15 degrees above normal are
likely.

NListemaa

&&

.AVIATION...
00Z Update...
VFR ceilings with no precipitation or restrictions to VSBYs
expected through the TAF period. Winds will stay out of the West
to Northwest through the period as well. Wind speeds are in the
10-15kt range with gust to 25kt at the moment but they will
diminish to 10kt or less by 02-04z this evening. Will see wind
speeds increase again Sat by 14-16z back into the 10-15kt range
with gust to 25kt through 02z-04z Sun.

//ATL Confidence...00Z Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          36  55  36  71 /   5   0   0   0
Atlanta         36  56  38  71 /   5   0   0   0
Blairsville     31  47  30  67 /  20  20  10   0
Cartersville    33  57  34  73 /   5   0   0   0
Columbus        38  61  38  75 /   0   0   0   0
Gainesville     36  53  37  69 /  10   5   0   0
Macon           37  61  36  75 /   0   0   0   0
Rome            35  59  35  74 /   0   0   0   0
Peachtree City  35  58  35  74 /   0   0   0   0
Vidalia         42  60  40  74 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 2 AM to 10 AM EDT Saturday for the following
zones: Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga...
Cherokee...Clarke...Clayton...Cobb...Coweta...Dade...DeKalb...
Douglas...Fayette...Floyd...Forsyth...Gordon...Gwinnett...Hall...
Haralson...Heard...Henry...Jackson...Madison...Meriwether...
Morgan...Murray...Newton...North Fulton...Oconee...Paulding...
Pike...Polk...Rockdale...South Fulton...Spalding...Troup...
Walker...Walton...Whitfield.

Freeze Warning from 2 AM to 10 AM EDT Saturday for the following
zones: Dawson...Fannin...Gilmer...Lumpkin...Pickens...Towns...
Union...White.

&&

SHORT TERM...RW
LONG TERM....NListemaa
AVIATION...01
Hazardous weather outlook, Apr 8, 3:10 PM EDT, 7 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
310 PM EDT Fri Apr 8 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
310 PM EDT Fri Apr 8 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

The probability for widespread hazardous weather is low.

A Freeze Warning is in effect for the northeast Georgia mountain
areas tonight with subfreezing temperatures below 32 degrees
are forecast. A Frost Advisory has also been issued for portions
of north and central Georgia where temperatures near freezing
will favor frost formation. These cold temperatures could damage
crops and other sensitive outdoor vegetation if left uncovered.

Additionally, rapid drying of finer fuels yesterday combined with
strong winds this afternoon has prompted a Fire Danger Statement
areawide where erratic fire behavior may be observed with ongoing
burns.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Temperatures are expected to be near or below freezing for
portions of North Georgia once again on Sunday morning. These
cold temperatures have the potential to damage sensitive
vegetation if left uncovered.

Relatively benign weather is then expected until the middle of
next week when showers and storms will return to the forecast
area. Isolated thunderstorms will be possible for portions of
northwest Georgia on Tuesday and Wednesday, with isolated
thunderstorms expected throughout the area on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Apr 8, 10:09 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1009 PM EDT FRI APR 08 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLASH FLOOD      2 S CONCORD             32.31N  84.34W
04/07/2022                   SCHLEY             GA   EMERGENCY MNGR

            FLOOD WATER SEVERAL INCHES DEEP ACROSS THE INTERSECTION
            OF BRIDGES STONE RD AND CONCORD CHURCH RD. HOME IN THE
            AREA WAS SURROUNDED BY WATER BUT DID NOT HAVE WATER
            ENTERING THE HOME.

&&

EVENT NUMBER FFC2200391

LUSK

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 5:00 AM EDTFreeze WarningFFCDawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more29 hr
Apr 9, 2:45 PM EDTFrost AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Butts, Carroll and 50 more19 hr
Apr 9, 6:19 PM EDTRiver Flood WarningFFCDodge, Telfair, Wilcox7 days

Nearby

River Flood Warnings in Georgia, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.